Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Is it safe to take an i-pill just to be sure, even if intercourse did not take place?.

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
is it safe to take an i-pill just to be sure..even if intercourse did not take place?..the semen was outside the vaginal area..but this can still remotely cause pregnancy right?...25yrs old, never used ipill before..
Posted Sat, 6 Oct 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 20 minutes later
Hi,
Thanks for the query.

Better to go for i pill:
-As spermatozoa can have some amount of motility
-If there is any accidental spillage of semen into vagina
-And if the act took place around the time of ovulation

But it should be taken within 72 hours of the act.
The effect will be more when you took early.
I pill can cause some side effects like nausea, bloating sensation of the abdomen, menstrual irregularities etc.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
So better to go for some regular method of contraception in future.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Is it safe to take an i-pill just to be sure, even if intercourse did not take place?. 25 minutes later
the semen was washed off immediately...i am concerened about the side effects of i-pill as i hav nvr used it before..
 
 
Answered by Dr. Sree Gouri SR 53 minutes later
Hi,

According to your history the chance of pregnancy is definitely low.
So what you can do is if the act took place around the period of ovulation take the pill if not no need to take.
In case of regular cycle of 28 to 30 days duration the period of ovulation falls between 12th to 18th day usually.
One pill may not cause much effects but repeated use should be avoided.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor